itsbannapple Posted April 4, 2017 Share Posted April 4, 2017 Okay so me and my boyfriend are both 22 years old. We both have mental health issues. I have major depression, anxiety, ocd, and ptsd. 7 months ago I started this medication called Lamictal. It's a mood stabilizer used for Bipolar Disorder. However I wasn't diagnosed as Bipolar I take it for symptoms of it such as anger, irritability, mood swings, etc. I started taking it in the beginning of my relationship with him because my feelings were so intense when it came to him and he always called me crazy and told me to start medication. I know that sounds so ridiculous now that I'm reading that while typing it out. I would react very strongly and get mad or upset super easily. When I look back now, I reacted that way because of this behaviors. (lying, cheating, sneaking around, verbal insults, etc) so I had every right to act the way I did. To him though, It was "out of control". So I began taking the med. Anyway, flash forward to now.. 11 months into our relationship and 7 months later on Lamictal.. our relationship has changed a lot. My intense feelings have subsided. I can't tell if it has been because of the medication or just because our relationship has grew and my "first love/first relationship ever" crazy emotions have died down. He is my first boyfriend so I also knew that I was super stressed and confused during those first few months of the relationship. I felt as though I didn't know what I was doing because I never have been with anyone before. He had girlfriends in the past/other sexual partners and I never had anybody I was ever with before, so that added to my "craziness" because I always felt like I was competing with them and I constantly felt insecure which brought out my anger and frustration. Sometimes I don't think I ever needed the medication. I think it was just the environmental events that were happening in the relationship that caused me to act out. Anyway, I am on the Depo Provera birth control shot. While taking my Lamictal, I can still get pregnant if he were to ejaculate inside me. The meds makes the birth control less effective. He has only ejaculated in me before I ever started the medication, but since I have been on it no way has he done it. He has been asking a lot lately if I could go off my meds so he can start doing it again. I see it as very selfish. He should be the type of boyfriend who would care about my mental health before sex and tell me to stay on them. I am actually considering doing this... I know I should do what is right but I don't want him to be so disappointment and upset. He won't let this topic go. Whenever we have sex he always tells me he is going to/or wants to finish inside of me. I always tell him "No. I will get pregnant, you know this." but his response is always "You're not gonna get pregnant." He still pulls out though. I have thought to myself though how I don't want to be on this medication. Having nothing to do with his reasons why he wants me off it, I just want to deal with my anger by myself with no pills at all. I actively go to the gym and have been losing weight, which exercise is the best medication for me. It gets rid of all my stress so I'm thinking if I tapered myself off Lamictal maybe I would be okay. Like I said our relationship is different now and he doesn't behave like he used to (as much) so I'm not as strongly responsive to things anymore. (but I also can't tell if it was because the medication was working or if it was the change in dynamic of the relationship). Advice please!! Link to comment
This topic is now archived and is closed to further replies.